I quit 1 week ago today. Started on Antabuse so no chance of relapsing. The problem is I feel horrible. Severe Headaches, nausea, low back pain, etc. I am trying to determine if its the withdrawal, the medication or something else. If this is alcohol withdrawal how long will it last? I feel worse than when I was drinking. I am just a nicer person to be around.
Yeah, that sounds like it is wd, plus seizures, anxiety, u could get a bit depressed,shaky feeling. Our counselor practically ordered people coming off alcohol to eat ice cream or anything sweet. The people who did seemed to feel better. You will get better everyday. congrats, hope u feel better soon. PS If you haven't had a seizure, you probably won't, it happens in the earliest days after alcohol cessations. Have 2 mention that tho because it is a symptom of AL. WD.
Those are definitely withdrawl symptoms. Other symptoms of withdrawls include any combination of: feeling frequent changes in temperature; feeling like sounds may be louder than they really are; having lighting hurt your eyes; feeling like your skin is tingling or bugs are crawling on your skin; feeling like you have the flu; and stomach cramps. You'll feel better each day, just be sure to drink plenty of water and juices and eat whenever you feel up to it. It's not an easy road to travel (in fact, it's much easier to just give in and relapse), but the rewards are great! I would suggest getting involved with an AA group (Alcoholics Anonymous) because the members will have much insight to offer to you as well as advice from those who have been in your shoes. Good luck and congratulations!
I cannot quit thinking about you and your dilema and I am concerned that this is not withdrawal - it's been too long to have some of those symptoms but I do not know how long you have been drinking.. I re read everything and unbelieveably I see sacosam wrote about the aspirin and caffeine which is absoltely correct and then you said you found the fioricet. The fiorict has caffeine, butalbital and acetaminophen (fiorinal has aspirin) both are invaluable meds for headaches and especially migraines. It sound like you stumbled on the remedy however I just want you to be cautious with this med because the butalbital is addicting and only take it for a 'real' headache. I got addicted to it and anything you take for a headache has the potential for rebound headaches if you take it too many days in a row. It doesn't sound like that is what you are doing. I saw your latest post and it sounds like you are going forward.
Your family is hlping you and sounds very supportive but what sacosam and I were referring to is the fact that if you have been down the road of alcoholism there is NO ONE who knows how you feel except another alcoholic. That is what AA was founded on is one man telling another of his agony and the two discovering how much easier it was to talk to a fellow alcoholic. It's just different I don't know how to explain it... but anything that works works for you. Beleive me we all have anxiety that's why we are alcoholic, partly. The stories around the tables are wonderful and no one is judgmental. But there are good groups and not so comfortable meetings so I can't tell you about the area you are in. I just stayed sober using AA - the meetings wereb uplifting and helping another alcoholics down the road when you have years of sobriety is what keeps us sober. The phrase I live by is "You have to give it away to keep it" and that makes us less selfish . The whole thing is just bettering ourselves and learning to live without putting our need for "feeling better" at the middle of the list instead of the front.This MY experience you know but I have alot of experience so let me just tell you this. You can ask me anything and I will tell you the truth. Almost any chemical will get you drunk again if you are not on the right path. I have had relapses from listerine and fiorinal and after using pain meds for a hip surgery but I have leearned from them.I have lived the nightmare of being sober for 10 years at a time and THEN relapsing on listerine so this is not joke that this is a cunning disease. Your family must be very proud of you and so are we. Please keep us posted and I will look forward to hearing from you.
Hi yubugen. I only popped in to tell you that you are in excellent hands! Trust in what my friends tell you. Especially htwooh and sacosam. They have been there and have the battle scars to prove it. Let them be your lifeline here. It sounds like you're off to a good start. But like my friends say, it's a life long battle. It will get easier down the road, and you're right... one minute at a time! Before you know it, one day at a time. Hang in there and find comfort in knowing you are not alone. We all have issues we must deal with on a daily basis. This forum is the best place for support regardless of the problems we have. I can't tell you how much my friends here have helped me through the toughest times in my life.
I urge you to immediately type in antabuse on this site and check out the drug and foods that cause problems while taking antabuse. They are marked by their severity but aspirin may not be good and there are too many for me to mention so I thought I should let you know to go check this out because you may be ingesting something that is countreacting with the antabuse. I know some topical things may not be good and certainly not things that you swallow but these other things may ring a bell for you.
- Antabuse Information for Consumers
- Antabuse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Antabuse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 May 2011 • 2 answers
Updated 3 Jun 2013 • 1 answer
Updated 15 Jun 2015 • 5 answers
I've been on Lamictal for 10 days now and now I can't sleep, persistent headache, nausea, back pain?
Updated 2 Oct 2016 • 1 answer
Updated 2 Sep 2018 • 3 answers